MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480420
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during a gastroduodenal artery embolization treatment for a gastrointestinal bleed, the coil detached inside the catheter.The coil was removed in its entirety along with the catheter.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device was returned with the pusher for analysis.Investigation of the pusher found the proximal end to be damaged.The proximal connector was found to be kinked.The proximal solder joints were found to be intact.The attachment bond was found to be solid and intact.The distal end of the coil was without damage, and did not display signs of a thermal detachment.The attachment tether was found to have rebounded.026." the tether was wavy inside the body of the pusher.The distal end of the monofilament did not exhibit a profile to that definitively represented stretching or thermal detachment.Based on the investigation findings and available information, the reported complaint is confirmed, as the implant was found to be detached from the pusher upon return.The root cause cannot be definitively determined, but is suspected to be the result of tensile forces that exceed the specification of the device.It is unknown as to whether the implant was being advanced or retracted when the detachment occurred.The wavy nature of the tether is indicative of excessive stretching of the material, which could occur during retraction of a implant that is stuck in a microcatheter.The microcatheter and implant were not returned preventing further analysis.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8346202
Report Number2032493-2019-00029
Device Sequence Number1915830
Product Code HCG
UDI-Device Identifier00810170017926
UDI-Public(01)00810170017926(11)171108(17)221031(10)17110851Q
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number45-480420
Device Catalogue Number45-480420
Device Lot Number17110851Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1